Skip to content
New here and having vision problems. Any help?
avatar
my3beauties5 posted:
Hi everyone. Im sorry you are all here dealing with this illness. I am 38 and have had fibro/lyme disease since I was 27. My main symptoms are all over muscle aches, joint pain, vertigo, bladder problems. Lately however an old symptom has returned that I haven't had in a couple years....eye pain

It started a few weeks ago. Feels like my eyes are dry all the time and my eyeballs hurt and feel like they want to pop out of my sockets! My vision gets blurry and then corrects itself and then gets blurry again.

I have seen my opthalmologist 3 times now since this last episode. She says my eyes are dry and has done two thorough exams and cannot find any other problems with my eyes--i am thankful!

So, who else suffers from this? What helps? Are there eye exercises or ANYTHING that I can do to help it? Will I go blind?

Sorry, Im scared and worried. Any help is most appreciated!

Nancy
Reply
 
avatar
xperky responded:
Nancy - no I don't think you will go blind! I also have severe dry eyes and frequently an achey pain when moving the eyes. My vision gets blurry when I get tired and am reading too much. It seems FM can cause dry eyes, etc. I have tried a few types of dry-eye drops and lately am very much helped with Bion Tears twice a day (at WalMart and elsewhere.) You don't have to throw out the little vial with the first use. Just recap it and store it upright for up to two days seems OK. I also use TheraTears if I need more hydration during the day.

It's awfully uncomfortable. I hope the drops give you relief.
Life is wonderful when lived with love and compassion, Margaret
 
avatar
NeNe_11 responded:
Hi Nancy...I suffer from severe dry eye as well & have the redness, dryness, soreness & burning in my eyes all day, everyday. I see the eye doc every 4-6 weeks but have search out a new eye doc at a large hospital who specializes in diseases of the eye because I dont think my current doc can help. I have tried Restasis, 2 times over the past 3 years & a couple different steroid drops with no luck.

Ive read that the dry eye can be from Sjorgens Syndrome which can be associated with fibro & CFS. The symptoms are dry eyes, mouth & nose & skin.

Get yourself alot of good artificial tears from the drugstore....Ive tried them all & have my favs:TheraTears that I keep in the frig(they feel sooooo good when cooled) & Blink or Refresh LiquidTears Gel that I keep in my purse, and finally, GenTeal or Refresh nighttime eye ointment that I put in before going to bed. If none of these treatments help, your eye doc can put plugs in your eyes so you will produce more tears & they wont evaporate as quickly.

I too, worry that eventually this could really hurt my eyes so I want to try everything available to combat the dryness.

I hope this helps,
Denise
 
avatar
my3beauties5 replied to NeNe_11's response:
Thanks guys. My eye dr just put me on some steroid eye drops. They seem to be helping so far. I just have so many issues with this stupid illness its not even funny ya know?

Nancy
 
avatar
NeNe_11 replied to my3beauties5's response:
Nancy....I hope you will get some relief from the drops. Alrex(steroid drops) did help me for about 6 weeks but then stopped helping. Maybe you will get longer relief. Good Luck!
Denise
 
avatar
fibroinsd responded:
You might also check whatever meds you are on and make sure it isn't a side effect of any of the meds...sometimes it is amazing what effects things have..

cece
Let's put the fun back in dysfunctional !- Mary Englebright
 
avatar
xperky replied to fibroinsd's response:
You are right cece. Lots of us are on antidepressants, some of which can cause dry eyes, dry mouth, constipation, etc. It's crazy but sometimes we take medicines to counter the side-effects of other medicines! All part of our toolkits, I guess.

Nancy - I had some steroid eye drops last Fall and they really helped in a few days. Doc said to use them for 10 days and then keep the bottle to use if my eyes got really irritated again. I try not to use steroids too often though. Just short term. I hope you feel and see better soon!
Life is wonderful when lived with love and compassion, Margaret
 
avatar
my3beauties5 replied to xperky's response:
The eye drops were working for a short while but now i am back to sore eyes again. I do see the eye dr again this week. We checked my meds and since i have been on all of them for a long time we didn't feel the was a cause.

Can it just be muscular too?
 
avatar
snake54 responded:
Hi I have been having vision problem for about a year. When it started my eye dr. sent me to an opthalmologist and said I had catracts but most people at this stage don't even notice them. I wonder if having fibro intenceify the catracts? I don't drive a lot at night but I was out the other night not driving but the passenger and the divided white lines were reflecting on the windshild & the strips that had been repaired with black looked purple and the headlights were yellow. This is a first for me. I haven't been out at night again to see if this was a one time thing or this is how it is going to be.
 
avatar
xperky replied to my3beauties5's response:
Sometimes I think I'm so darned tired, it makes my eyes ache. Sometimes I feel too tired to chew food! I think all the muscles are affected by fibro...
Life is wonderful when lived with love and compassion, Margaret
 
avatar
bcbailey1977 replied to xperky's response:
The side effects of drugs that cause dry eyes are usually the side effects that are found after the original testing is done. You have to look deep into each drug. Talk to your pharmacist. I use allergy drops but I live in Northern Arizona so it is windy and dry a lot.

The pharmacist can look at the information attached to the bottles that are in the pharmacy or a website.

You can look into a website called " facts and comparisons" or google it. It is a favorite at my work...
To thine own self be true--Reba McEntire
 
avatar
my3beauties5 replied to bcbailey1977's response:
Thank you. Ill research my drugs a little bit better then.
 
avatar
jrae922 responded:
Hi Nancy,

I just wanted to jump in and say that I have had several problems with my eyes that I attribute to Fibromyalgia. Dry eyes are a given (which I treat with Systane, found in most drug stores, Wal-Mart and Target) and I have also had multiple bouts of Uveitis. I was prescribed steroidal eye drops which really helped. But it was exactly the same pain you describe, like the muscles in my eyes were sore. Uveitis is a bit of a mystery but it's attributed to autoimmune disorders like RA and MS. I was tested for both and they were negative. Let your doctor know that the pain has returned. Sometimes you need to treat it multiple times before it goes away.

(((Hugs)))
Jessie
 
avatar
fyrcrckr responded:
I too have dry eyes but its not all the time but what I'm experiencing is in the last year that I was diagnosed my vision has gotten significantly worse. I have an eye appt on friday and hope to find out something then. I didn't know if anyone else was having this problem
Thank You
 
avatar
xperky replied to jrae922's response:
From what I've read, uveitis can be serious! Sorry you have had to deal with it.

Nancy, I guess you should really follow up with the eye doctor for the eye pain and blurriness. I hope it is no more than fibro dry eyes.
Life is wonderful when lived with love and compassion, Margaret


Helpful Tips

~FM TIPS - LIVING W/ FM - TOOLBOX ~WELCOME NEWCOMMERS~
Welcome to Our FMily! My name is MeMe, I'm an FM suffer of 19 years, along with autoimmune diseases & other conditions. ... More
Was this Helpful?
471 of 546 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.